Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 26, 2018, 10:11 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2018, 10:11 PM EST (03:11 UTC)
- Expired
- Jan 27, 2018, 4:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
467 WHUS73 KIWX 270311 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1011 PM EST Fri Jan 26 2018 LMZ043-046-271115- /O.EXP.KIWX.GL.W.0001.000000T0000Z-180127T0300Z/ /O.NEW.KIWX.SC.Y.0003.180127T0311Z-180127T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1011 PM EST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 4 PM EST Saturday. * WINDS...Southwest 15 to 30 knots overnight, southwest to west 10 to 20 knots with gusts to 25 knots Saturday. * WAVES...3 to 6 feet overnight, subsiding to 4 feet or less Saturday afternoon. Wave heights are for ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
510 WHUS73 KIWX 270845 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 345 AM EST Sat Jan 27 2018 LMZ043-046-271645- /O.CON.KIWX.SC.Y.0003.000000T0000Z-180127T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 345 AM EST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...West 10 to 20 knots with gusts to 25 knots, diminishing late. * WAVES...3 to 5 feet, subsiding under 4 feet by late afternoon. Wave heights are for ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
753 WHUS73 KIWX 271619 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1119 AM EST Sat Jan 27 2018 LMZ043-046-272100- /O.CON.KIWX.SC.Y.0003.000000T0000Z-180127T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1119 AM EST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...West 10 to 20 knots with gusts to 25 knots, diminishing late. * WAVES...3 to 5 feet, subsiding under 4 feet by late afternoon. Wave heights are for ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Brown
356 WHUS73 KIWX 272100 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 400 PM EST Sat Jan 27 2018 LMZ043-046-272200- /O.EXP.KIWX.SC.Y.0003.000000T0000Z-180127T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 400 PM EST Sat Jan 27 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 6:37 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Jan 26, 6:37 PM EST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 637 PM EST Fri Jan 26 2018 .SYNOPSIS... Issued at 633 PM EST Fri Jan 26 2018 Warmer air will continue to flow into the region tonight into early Saturday ahead of a cold front. Rain chances will increase tonight into Saturday, especially along and south of Route 24. A second cold front will arrive Sunday and bring a return to seasonable temperatures in the 30s for the start of the week with some lake effect snow showers possible. && .SHORT TERM...(This Evening through Saturday) Issued at 333 PM EST Fri Jan 26 2018 Surge of low/mid level moisture underway on increasing SW flow. Radar showing slow increase in returns to the west from Wisconsin into Illinois and Missouri. However, temp/dewpoint depressions of 15 to 20 degrees keeping anything from reaching the ground and this trend will continue into early evening before stronger forcing arrives and helps saturation to some extent. That being said, still not overly impressed with setup with low QPF setup (some areas maybe seeing no rain). Will maintain chc pops NW to low likely pops SE late tonight into Saturday morning. Did try to add some resolution to the timing tomorrow as models suggest a quick departure. In terms of temps, southerly flow will keep temps from falling much, only back into the middle 40s. Highs Saturday will be a few degrees higher courtesy of modest CAA arriving. && .LONG TERM...(Saturday Night through Friday) Issued at 333 PM EST Fri Jan 26 2018 Most locations will see dry conditions into the start of next week with only areas to see precip being downwind of Lake Michigan as second cold front passes through Sat Night into Sunday and ushers in colder air. Have kept with mid to high chc pops for lake effect areas, but amounts should be on the lighter side. Upper flow will buckle mid week with increasing heights and temperatures moving back into the 40s Weds. Low confidence of evolution of precip chances Thurs into Friday behind the first arctic front and potential low pressure development along the front to slow its progress. ECMWF keeps a less amplified, open and progressive wave with little/no chance of precip. GFS progressive as well, but more amplified with upper trough bringing period of light snow to the area. Riding with persistence for this package with models expected to stay apart or flip flop until main feature of interest arrives on shore late Sunday night into Monday. Colder air will spill back in with highs a good 10 degrees below normal in the middle 20s and even colder air appears poised to be diving into the Plains outside the period and eventually work east. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 638 PM EST Fri Jan 26 2018 Light/mostly aloft returns moving through northern IN at this time. Ramping south-southwesterly low level jet to provide some low level wind shear overnight, though a bit atypical with mixing within near surface layer possible. Approach of mid level trof to afford Ohio Valley frontogenesis with burgeoning baroclinic leaf lapping at KFWA early Saturday. Suspect lowest conditions at KFWA and south late morning/midday in more persistent rain showers, while keeping KSBN above fueling/alternate forecast at this time. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 10 PM EST this evening for LMZ043-046. && SYNOPSIS...Murphy SHORT TERM...Fisher LONG TERM...Fisher AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 26, 5:33 AM EST, 16 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 533 AM EST Fri Jan 26 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 533 AM EST Fri Jan 26 2018 /433 AM CST Fri Jan 26 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-271000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 533 AM EST Fri Jan 26 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight South gales will create hazardous conditions for small craft this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.